Journal of Nonlinear Science

, Volume 16, Issue 2, pp 179–200 | Cite as

On Decompositions of the KdV 2-Soliton

  • N. Benes
  • A. Kasman
  • K. Young
Article

Abstract

The KdV equation is the canonical example of an integrable nonlinear partial differential equation supporting multisoliton solutions. Seeking to understand the nature of this interaction, we investigate different ways to write the KdV 2-soliton solution as a sum of two or more functions. The paper reviews previous work of this nature and introduces new decompositions with unique features, putting it all in context and in a common notation for ease of comparison.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer 2006

Authors and Affiliations

  • N. Benes
    • 1
  • A. Kasman
    • 1
  • K. Young
    • 1
  1. 1.Department of Mathematics, College of Charleston, Charleston, SC 29424-0001USA
  2. 2.Department of Physics, University of California at Berkeley, Berkeley, CA 94704-1200USA

Personalised recommendations